Missouri, 2012

Hail and Damaging Winds in Missouri, September 5 to 6, 2012

September 5 to 6, 2012 · NWS SGF · 56 events in 17 counties and zones

An area of persistent strong to severe thunderstorms moved across portions of western and central Missouri during the late afternoon and evening. The storms produced numerous reports of wind damage with wind speeds up to 65 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$87,000
Crop damage
None recorded
Events
56

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

An area of persistent strong to severe thunderstorms moved across portions of western and central Missouri during the late afternoon and evening. The storms produced numerous reports of wind damage with wind speeds up to 65 mph. Hail to the size of golf balls was also reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 5, 1:43 AM CST, 22 minutes earlier.

Area forecast discussion, Sep 5, 1:43 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 AM CDT WED SEP 5 2012

.DISCUSSION...

MAIN FOCUS WITH THIS FORECAST WILL BE WITH SHOWER/THUNDERSTORM
CHANCES THIS AFTERNOON/EVENING AND AGAIN WITH THE STRONGER SYSTEM
THURSDAY NIGHT THROUGH FRIDAY NIGHT. HOT CONDITIONS EXPECTED AGAIN
TODAY AND PORTIONS OF THE AREA WILL COME CLOSE TO HEAT ADVISORY CRITERIA.

CURRENTLY...CONVECTION WAS ONGOING ACROSS KANSAS FROM A COMPLEX
WHICH DEVELOPED EARLIER IN THE EVENING IN ASSOCIATION WITH AN
UPPER LEVEL SHORTWAVE AND SOUTHERLY LOW LEVEL JET. STORMS HAVE
BEEN WEAKENING AS THEY PUSH INTO EASTERN KANSAS ON THE FRINGE OF
THE WESTERN PORTIONS OF OUR CWA. OUTFLOW BOUNDARY HAS ALREADY
PUSHED INTO THE WEST CENTRAL MISSOURI AND SOUTHEAST KANSAS
PORTIONS OF OUR CWA AND HAS DEVELOPED SOME NEW CONVECTION IN WEST
CENTRAL MISSOURI. NOT EXPECTING SEVERE STORMS AS INSTABILITY HAS
WEAKENED OVER THE AREA. STRONGER STORMS MAY PRODUCE SOME SMALL
HAIL AND WIND GUSTS TO 40 MPH.

THIS ACTIVITY WILL LIKELY DIMINISH LATER THIS MORNING WITH
REDEVELOPMENT POSSIBLE LATER IN THE AFTERNOON AS INSTABILITY
INCREASES AHEAD OF A COLD FRONT. 0-6KM WIND SHEAR DOES NOT LOOK
VERY IMPRESSIVE LATER THIS AFTERNOON WITH MODELS INDICATING 20KTS
OR LESS OVER MOST OF THE CWA. BEST INSTABILITY WILL BE OVER THE
EASTERN CWA BY LATER IN THE AFTERNOON AND WOULD EXPECT THE BETTER
CHANCES OF SCATTERED CONVECTION TO RESIDE IN THE EASTERN CWA.
AFTERNOON TEMPERATURES WILL LIKELY BE SIMILAR TO YESTERDAYS
READINGS IN THE WESTERN CWA BUT SHOULD REACH THE UPPER 90S TO NEAR
100 IN THE EAST AS WELL TODAY. DEEP MIXING SHOULD ALLOW DRIER AIR
TO WORK DOWN DURING THE AFTERNOON AND KEEP AFTERNOON HEAT INDEX
VALUES IN THE 100 TO 104 DEGREE RANGE AT THE PEAK. FOR THIS REASON
WILL NOT BE ISSUING AN ADVISORY BUT WILL MENTION IN HWO. SEE
CLIMATE SECTION BELOW FOR TODAYS RECORD TEMPERATURES.

HAVE KEPT LOW END POPS OVER THE SOUTHWESTERN CWA DURING THE DAY
THURSDAY WITH FRONT RESIDING JUST TO THE SOUTH OF THE AREA AND
HIGH PRESSURE TO THE NORTHEAST. THURSDAY SHOULD BE COOLER THAN
TODAY ACROSS THE AREA WITH THE WARMEST AIR TO THE SOUTH AND WEST.

BY THURSDAY NIGHT...A STRONG SHORTWAVE TROUGH WILL BEGIN TO DIVE
SOUTHEAST OVER THE NORTHERN PLAINS WITH CONVECTION REDEVELOPING
OVER THE CENTRAL PLAINS. MOST OF THE ACTIVITY SHOULD REMAIN TO THE
NORTHWEST BUT HAVE INCLUDED SOME LOW CHANCE POPS FOR THE NORTHWEST
HALF OF THE CWA LATE THURSDAY NIGHT.

THE FRONT WILL BEGIN TO PUSH THROUGH THE CWA ON FRIDAY AND SHOULD
SEE DECENT RAINFALL CHANCES FRIDAY INTO FRIDAY NIGHT AS THE FRONT
AND THEN UPPER LEVEL WAVE PUSH THROUGH. FAIRLY STRONG COOLER AND
DRIER AIR PUSH WITH THE INCOMING AIR MASS SHOULD MOVE THE
PRECIPITATION SOUTH AND EAST OF THE FORECAST AREA BY SATURDAY
MORNING.

THE REMAINDER OF THE FORECAST LOOKS DRY AS HIGH PRESSURE LOOKS TO
BE IN CONTROL OVER THE CENTRAL U.S. FOR THE REMAINDER OF THE
EXTENDED PERIOD.

LINDENBERG

&&

.AVIATION...
/ISSUED 1135 PM CDT TUE SEP 4 2012/

FOR THE 05/0600Z KSGF/KJLN/KBBG TAFS...AN AREA OF WEAKENING
SHRA/TSRA OVER EASTERN KS MAY AFFECT KJLN EARLY IN THE TAF
PERIOD...BUT CONFIDENCE IS FAIRLY LOW AT THIS POINT...SO WILL
CONTINUE TO MONITOR. A FRONT WILL SHIFT EAST INTO EASTERN KS AND
SW MO LATE IN THE TAF PERIOD AFTER 06/0000Z. THE LOWER ATMOSPHERE
WILL BE FAIRLY DRY...BUT THE FRONT MAY KICK OFF SOME WDLY SCT
HIGH BASED TSTMS AND WILL PUT PROB30 GROUPS TO COVER THIS
POTENTIAL. OTHERWISE...EXPECT VFR CONDITIONS.

DSA

&&

.CLIMATE...

ANOTHER HOT DAY IS IN STORE ACROSS THE AERA TODAY. HERE ARE THE
CURRENT RECORD TEMPERATURES FOR TODAY.

STATION      RECORD HIGH      RECORD WARMEST
                              LOW TEMPERATURE
SPRINGFIELD   99 IN 1988        76 IN 1998

JOPLIN       103 IN 1998        77 IN 1985

WEST PLAINS  101 IN 1990        72 IN 1999

VICHY        104 IN 1899        78 IN 1899

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 4, 6:23 PM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT TUE SEP 4 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
723 PM CDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  ISOLATED THUNDERSTORMS MAY DEVELOP OVERNIGHT ACROSS CENTRAL
  MISSOURI. A STRONG STORM MAY BE POSSIBLE AND CAPABLE OF
  PRODUCING WIND GUSTS OF 45 MPH AND HAIL TO THE SIZE OF DIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  SCATTERED THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA WEDNESDAY
  AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE REGION. A
  FEW STRONG TO SEVERE STORMS CAPABLE OF PRODUCING DAMAGING
  DOWNBURST WINDS AND LARGE HAIL WILL BE POSSIBLE.

  WIDESPREAD RAIN AND THUNDERSTORMS WILL OCCUR FROM LATE THURSDAY
  NIGHT THROUGH FRIDAY NIGHT. THE CHANCE FOR SEVERE STORMS DURING
  THIS TIME PERIOD APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GRIFFIN

The radar

The Pleasant Hill radar (KEAX), 83 km away, was scanning. The volume nearest the first event began at 08:05 UTC.

Open the radar archive at this moment

Event by event

47 thunderstorm wind, 9 hail. Local standard time, as filed.

Thunderstorm Wind, St. Clair

When
September 5, 2:05 AM CST
Where
St. Clair County, 2.14 mi SE of Ohio
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.150, -93.820

The St. Clair County sheriff office reported a roof was blown off a barn and severe damage to a grain bin.

Thunderstorm Wind, Jasper

When
September 5, 4:58 AM CST
Where
Jasper County, Waco
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
37.250, -94.600

The 911 center reported power lines and poles down in Waco at the intersection of Collins and Depot Street.

Thunderstorm Wind, Jasper

When
September 5, 5:18 AM CST
Where
Jasper County, 0.55 mi E of Joplin
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
37.080, -94.510

The courthouse had minor roof damage. Roof construction was rolled rood over styrofoam insulation.

Thunderstorm Wind, Jasper

When
September 5, 5:20 AM CST
Where
Jasper County, 0.55 mi E of Joplin
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.080, -94.510

A wall of a car dealership was destroyed and blown down.

Thunderstorm Wind, Jasper

When
September 5, 5:25 AM CST
Where
Jasper County, 0.55 mi E of Joplin
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.080, -94.510

The public reported a small tree on a house on north Miller Street in Joplin.

Thunderstorm Wind, Cedar

When
September 6, 10:46 AM CST
Where
Cedar County, 0.88 mi NE of El Dorado Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.880, -94.020

Several trees were reported down in the city and the power was knocked out.

Hail, Cedar

When
September 6, 10:50 AM CST
Where
Cedar County, 0.88 mi NE of El Dorado Spgs
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.880, -94.020

Thunderstorm Wind, Cedar

When
September 6, 11:19 AM CST
Where
Cedar County, 2.97 mi NNE of Sexon
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.790, -93.650

Several large limbs were reported down and a cedar tree was uprooted at the Circle of Hope Girls Ranch.

Thunderstorm Wind, Polk

When
September 6, 11:20 AM CST
Where
Polk County, 0.55 mi E of Fair Play
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.630, -93.570

Several trees were blown down.

Thunderstorm Wind, Polk

When
September 6, 11:40 AM CST
Where
Polk County, 0.69 mi S of Humansville
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.790, -93.580

Several trees were blown down in town.

Thunderstorm Wind, Polk

When
September 6, 11:40 AM CST
Where
Polk County, 1.09 mi E of Flemington
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
37.800, -93.500

Several trees were blown down at city hall.

Thunderstorm Wind, Polk

When
September 6, 11:50 AM CST
Where
Polk County, Morrisville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.480, -93.430

Numerous trees were reported down and siding was blown off at a home.

Thunderstorm Wind, Polk

When
September 6, 11:55 AM CST
Where
Polk County, 1.76 mi SE of Humansville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
37.780, -93.560

Power poles were snapped on Highway 123 just southeast of town.

Thunderstorm Wind, Polk

When
September 6, 12:00 PM CST
Where
Polk County, 1.09 mi E of Flemington
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
37.800, -93.500

Power poles were snapped by high winds.

Thunderstorm Wind, Benton

When
September 6, 12:03 PM CST
Where
Benton County, 0.69 mi S of Warsaw
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.240, -93.380

Several trees were reported down. Power lines were reported down one mile southwest of town.

Hail, Polk

When
September 6, 12:04 PM CST
Where
Polk County, Morrisville
Measured
0.75 in hail
Reported by
Public
Coordinates
37.480, -93.430

Thunderstorm Wind, Benton

When
September 6, 12:08 PM CST
Where
Benton County, 0.54 mi E of Whitakerville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.220, -93.360

Several trees were reported blown down.

Thunderstorm Wind, Benton

When
September 6, 12:08 PM CST
Where
Benton County, 0.88 mi SW of Lakeview Hgt
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.260, -93.160

Several large limbs were knocked down.

Hail, Polk

When
September 6, 12:09 PM CST
Where
Polk County, 3.5 mi S of Pleasant Hope
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
37.420, -93.290

Thunderstorm Wind, Polk

When
September 6, 12:09 PM CST
Where
Polk County, 3.5 mi S of Pleasant Hope
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.420, -93.290

A 60 mph wind gust was measured at the intersection of Highway 13 and Highway 215.

Thunderstorm Wind, Polk

When
September 6, 12:12 PM CST
Where
Polk County, 0.88 mi SE of Pleasant Hope
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.460, -93.270

A 65 mph wind gust was measured.

Thunderstorm Wind, Camden

When
September 6, 12:15 PM CST
Where
Camden County, Climax Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.100, -93.050

Several large trees and numerous large limbs were blown down.

Hail, Dallas

When
September 6, 12:18 PM CST
Where
Dallas County, 1.3 mi ENE of Olive
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.460, -93.130

Hail, Dallas

When
September 6, 12:29 PM CST
Where
Dallas County, 2.3 mi ENE of Olive
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.460, -93.110

Thunderstorm Wind, Dallas

When
September 6, 12:30 PM CST
Where
Dallas County, 1.78 mi WSW of Buffalo
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.640, -93.130

Several large tree branches were down on Highway 32.

Thunderstorm Wind, Webster

When
September 6, 12:32 PM CST
Where
Webster County, 2.19 mi W of Forkners Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.470, -92.960

Hail up to the size of pennys was reported.

Hail, Dallas

When
September 6, 12:37 PM CST
Where
Dallas County, 1.3 mi ENE of Olive
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.460, -93.130

Thunderstorm Wind, Webster

When
September 6, 12:37 PM CST
Where
Webster County, 2.3 mi ENE of Forkners Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.480, -92.880

A large tree was blown down blocking Highway Y.

Thunderstorm Wind, Webster

When
September 6, 12:42 PM CST
Where
Webster County, 3.07 mi WNW of Susanna
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.390, -92.780

A large tree was down on Highway FF three miles east of Niangua. There were several other trees down in the town on Niangua.

Thunderstorm Wind, Morgan

When
September 6, 12:43 PM CST
Where
Morgan County, 2.34 mi SSW of Rocky Mt
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
38.270, -92.720

A large tree was snapped in half.

Thunderstorm Wind, Webster

When
September 6, 12:50 PM CST
Where
Webster County, 1.1 mi E of Marshfield Bcknr Arp
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.380, -92.930

Several large limbs up to eight inches in diameter were blown down.

Thunderstorm Wind, Webster

When
September 6, 12:50 PM CST
Where
Webster County, 1.3 mi ESE of Niangua Jct
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
37.390, -92.830

A mobile home had minor damage.

Thunderstorm Wind, Miller

When
September 6, 12:55 PM CST
Where
Miller County, 5.3 mi WSW of West Aurora
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
38.290, -92.690

A small tree had snapped.

Thunderstorm Wind, Pulaski

When
September 6, 1:13 PM CST
Where
Pulaski County, 0.69 mi S of Richland Muni Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.860, -92.400

The public had estimated wind gusts up to 60 mph.

Thunderstorm Wind, Camden

When
September 6, 1:16 PM CST
Where
Camden County, 2.34 mi SSW of Osage Beach
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.200, -92.640

Several trees were down on power lines.

Thunderstorm Wind, Pulaski

When
September 6, 1:29 PM CST
Where
Pulaski County, 0.69 mi S of Richland Muni Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
37.860, -92.400

Several power lines were blown down.

Thunderstorm Wind, Wright

When
September 6, 1:30 PM CST
Where
Wright County, 0.55 mi E of Hartville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
37.250, -92.510

Several power lines were blown down.

Thunderstorm Wind, Pulaski

When
September 6, 1:36 PM CST
Where
Pulaski County, 2.18 mi W of Franks
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.950, -92.090

A tree was down on Highway 28.

Thunderstorm Wind, Pulaski

When
September 6, 1:42 PM CST
Where
Pulaski County, 3.21 mi SSE of Crocker
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
37.910, -92.240

A building had minor roof damage.

Hail, Pulaski

When
September 6, 1:43 PM CST
Where
Pulaski County, Waynesville
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
37.830, -92.200

Thunderstorm Wind, Pulaski

When
September 6, 1:43 PM CST
Where
Pulaski County, Waynesville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.830, -92.200

Numerous trees were down.

Thunderstorm Wind, Pulaski

When
September 6, 1:43 PM CST
Where
Pulaski County, 2.81 mi ESE of Swedeborg
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.910, -92.280

A large tree was reported down on Highway 133.

Thunderstorm Wind, Phelps

When
September 6, 2:17 PM CST
Where
Phelps County, 1.49 mi SSW of Zion Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.910, -91.640

A few large limbs were downed and pea sized hail was reported.

Thunderstorm Wind, Dent

When
September 6, 2:23 PM CST
Where
Dent County, 0.88 mi SW of Salem
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.640, -91.560

Some parts of a metal roof was blown off a building near Highway 32 and Highway 72. Two signs were blown down near Highway 72 and Highway H.

Thunderstorm Wind, Texas

When
September 6, 2:25 PM CST
Where
Texas County, 2.59 mi ESE of Ashley Creek
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.400, -91.660

Several trees were blocking the road near Highway B and Highway AY.

Thunderstorm Wind, Taney

When
September 6, 3:14 PM CST
Where
Taney County, 4.47 mi SSW of Branson Mem Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
36.590, -93.310

Several large limbs were blown down.

Thunderstorm Wind, Taney

When
September 6, 3:36 PM CST
Where
Taney County, 0.55 mi E of Rockaway Beach
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
36.700, -93.160

Power lines were blown down in Rockaway Beach.

Thunderstorm Wind, Taney

When
September 6, 3:40 PM CST
Where
Taney County, 0.69 mi S of Branson
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.640, -93.220

Several trees and large limbs were down southeast of the Highway 65 and Highway 76 intersection as well as just north of the Branson Landing.

Thunderstorm Wind, Taney

When
September 6, 3:41 PM CST
Where
Taney County, 1.31 mi ENE of Hollister
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.630, -93.200

Large limbs were down across the road in the vicinity of Evergreen and Rae Streets.

Thunderstorm Wind, Taney

When
September 6, 3:50 PM CST
Where
Taney County, 0.69 mi S of Branson
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.640, -93.220

A tree was down near the the Branson Landing and Sycamore Street.

Thunderstorm Wind, Taney

When
September 6, 3:50 PM CST
Where
Taney County, 0.89 mi NE of Rockaway Beach
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
36.710, -93.160

MODOT reported a tree was down across Highway 160.

Thunderstorm Wind, Taney

When
September 6, 4:00 PM CST
Where
Taney County, 2.61 mi ESE of Swan
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.780, -93.030

A newly constructed barn was destroyed near Essary and Middleton Roads.

Thunderstorm Wind, Barry

When
September 6, 5:07 PM CST
Where
Barry County, 3.83 mi SSE of Pulaskifield
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.820, -93.990

A chicken house had its aluminum roofing blown off.

Thunderstorm Wind, Barry

When
September 6, 5:21 PM CST
Where
Barry County, 1.49 mi SSW of Wightman
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.860, -93.930

A 60 mph wind gust was estimated.

Hail, Taney

When
September 6, 7:58 PM CST
Where
Taney County, 0.69 mi S of Branson
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
36.640, -93.220

Hail, Camden

When
September 6, 9:21 PM CST
Where
Camden County, 2.34 mi SSW of Osage Beach
Measured
1 in hail
Reported by
Public
Coordinates
38.200, -92.640

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 407032, 407024, 407033, 407034, 407027, 407035, 398208, 407036, 407041, 407042, 407043, 407037, 407048, 407044, 407040, 398209, 407045, 407046, 398210, 407117, 407116, 407115, 398212, 398213, 407089, 407118, 398211, 407050, 407086, 407121, 407049, 407080, 407119, 407120, 407087, 407058, 407055, 407084, 407079, 398214, and more.